Nebraska, 2007Blizzard in Nebraska, February 24, 2007
February 24, 2007 · NWS GLD · 2 events in 2 counties and zones
A low pressure system moved across the area bringing very strong surface winds and light to moderate snow. Blizzard conditions were reported over eastern Colorado and parts of northwest Kansas and southwest Nebraska during the day.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moved across the area bringing very strong surface winds and light to moderate snow. Blizzard conditions were reported over eastern Colorado and parts of northwest Kansas and southwest Nebraska during the day. The period of most intense snow lasted about 3-5 hours at any given location as winds gusted over 60 mph. One peak gust was measured at 75 mph in Cheyenne Wells, CO.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Feb 24, 1:29 AM MST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 24, 1:29 AM MST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
129 AM MST SAT FEB 24 2007
.DISCUSSION...
...BLIZZARD CONDITIONS WILL DEVELOP ACROSS THE TRI-STATE AREA TODAY...
H5 HEIGHT FALLS AROUND 130 METERS WERE CENTERED OVER NORTHEAST NEW
MEXICO AND THE SHORT RANGE MODELS HAVE CAPTURED THIS WELL AS BOTH
NAM/GFS SUGGEST THE H5 LOW WILL TRACK JUST SOUTH OF THE KANSAS
BORDER BEFORE BECOMING NEGATIVELY TILTED AND LIFTING ACROSS
NORTHEAST KANSAS/NORTHERN MISSOURI EARLY IN THE SECOND PERIOD. H6
THETA E INDICATES TROWAL AXIS DEVELOPING ACROSS THE CENTRAL HIGH
PLAINS TODAY AS MOISTURE WRAPS INTO DEEPENING H5 LOW. 00Z RAOBS IN
THE MOIST TONGUE INDICATE PRECIPITABLE WATER VALUES AT 266 PERCENT
OF NORMAL ACROSS SOUTHWEST KANSAS AND AS LARGE SCALE FORCING FOR
ASCENT INCREASES EARLY IN THE PERIOD...EXPECT PRECIPITATION TO
EXPAND RAPIDLY. NAM/GFS POINT SOUNDING STILL SUPPORT A TRANSITION
FROM RAIN TO SNOW ACROSS THE AREA FROM WEST TO EAST BUT THE NAM IS
MUCH FASTER WHEN COMPARED TO THE GFS. A COMPROMISE WOULD SUGGEST A
TRANSITION IN THE GLD AREA BETWEEN 13-15Z...MCK AREA BETWEEN 14-18Z
AND HILL CITY AREA BETWEEN 18-21Z. THE PREVIOUS FORECAST CAPTURED
THIS SCENARIO WELL WITH LITTLE CHANGES PLANNED. MID LEVEL LAPSE
RATES APPROACHING 8 C/KM WOULD SUPPORT A MENTION OF THUNDER ACROSS
THE EASTERN ZONES THROUGH THE MORNING HOURS BEFORE STATIC STABILITY
INCREASES BY AFTERNOON. THE HEAVIEST ACCUMULATIONS ARE STILL
EXPECTED ALONG AND NORTH OF INTERSTATE 70 WHERE 8-10 INCHES WILL BE
POSSIBLE. FURTHER SOUTH...3-6 INCHES ARE EXPECTED BEFORE ACTIVITY
WINDS DOWN SATURDAY NIGHT. SEE LITTLE REASON TO BACK OFF ON WIND
SPEEDS WITH KLIC REPORTING A PEAK GUST OF 49 KTS AT 727Z. WILL KEEP
THE CURRENT TIMING ON BLZ WARNING. AN ADDITIONAL HEADLINE MAY BE
NEEDED OVERNIGHT AFTER BLZ EXPIRES WITH NORTHWEST WINDS AROUND 20
MPH EXPECTED TO CONTINUE ACROSS THE AREA.
SUN-MON...STORM SYSTEM LIFTS NORTHEAST INTO THE GREAT LAKES AREA ON
SUN AS SHORT WAVE RIDGE BUILDS OVER THE CENTRAL HIGH PLAINS IN
NORTHWEST MID/UPPER FLOW. TEMPERATURES AROUND 40 ARE EXPECTED
THROUGH THE PERIOD WITH COOL MINS EXPECTED MON MORNING AS SFC RIDGE
BUILDS SOUTH WITH ENHANCED RADIATIONAL COOLING ACROSS THE EASTERN
ZONES.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...BLIZZARD WARNING FROM 6 AM MST /7 AM CST/ THIS MORNING TO 11 PM
MST /MIDNIGHT CST/ THIS EVENING FOR KSZ001-KSZ002-KSZ013-
KSZ014-KSZ027-KSZ028-KSZ041-KSZ042.
BLIZZARD WARNING FROM 10 AM THIS MORNING TO MIDNIGHT CST TONIGHT
FOR KSZ003-KSZ004-KSZ015-KSZ016-KSZ029.
NE...BLIZZARD WARNING FROM 6 AM MST /7 AM CST/ THIS MORNING TO 11 PM
MST /MIDNIGHT CST/ THIS EVENING FOR NEZ079-NEZ080.
BLIZZARD WARNING FROM 10 AM THIS MORNING TO MIDNIGHT CST TONIGHT
FOR NEZ081.
CO...BLIZZARD WARNING FROM 6 AM THIS MORNING TO 11 PM MST THIS
EVENING FOR COZ090-COZ091-COZ092.
&&
MCGUIREHazardous weather outlook, Feb 24, 4:00 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
400 AM MST SAT FEB 24 2007
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
400 AM MST SAT FEB 24 2007 /500 AM CST SAT FEB 24 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
A BLIZZARD WARNING IS IN EFFECT FOR ALL OF THE TRI-STATE AREA
THROUGH 11 PM MST (MIDNIGHT CST).
A POTENT WINTER STORM WILL MOVE ACROSS THE CENTRAL AND SOUTHERN
PLAINS TODAY BRINGING HEAVY SNOW AND VERY STRONG NORTHWEST WINDS TO
MUCH OF THE AREA.
NORTHWEST WINDS WILL INCREASE TO AROUND 40 MPH GUSTING TO 60 MPH AT
TIMES. MODERATE TO HEAVY SNOW WILL COMBINE WITH THE STRONG WINDS
CREATING NEAR ZERO VISIBILITY. TOTAL SNOWFALL ACCUMULATIONS BY LATE
TONIGHT ARE EXPECTED TO RANGE FROM 6 TO 10 INCHES NORTH OF
INTERSTATE 70 WITH 3 TO 6 INCHES POSSIBLE FURTHER SOUTH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
PLEASE REPORT SNOWFALL AND WIND GUSTS OR DAMAGE TO THE NATIONAL
WEATHER SERVICE OFFICE IN GOODLAND.
MCGUIRE
Blizzard, Dundy
- When
- February 24, 4:00 AM MST to 12:00 PM MST
- Where
- Dundy forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.176, -101.688 (the zone’s center; the record gives no point)
Visibility between zero and 1/8 mile. Trained spotters also reported 4-5 inches of snow and winds of 60 to 70 mph which resulted in power outages and broken tree limbs.
Blizzard, Hitchcock
- When
- February 24, 11:30 AM CST to 4:00 PM CST
- Where
- Hitchcock forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.176, -101.042 (the zone’s center; the record gives no point)
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, February 24, 200734 injured · $46 million · EF3 · 11 events
- Ice Storm in Indiana, February 24 to 25, 20071 death · 1 injured · $600,000 · 23 events
- Ice Storm and Winter Storm in Illinois, February 24 to 25, 20071 death · 1 injured · $965,000 · 13 events
- Tornadoes and Hail in Arkansas, February 24, 20075 injured · EF3 · 4 events
- Tornadoes and Hail in Louisiana, February 24, 2007$1.8 million · EF2 · 15 events
- Winter Storm and Flooding in Iowa, February 24 to 26, 2007$18 million · 53 events
- Wildfire and High Wind in Texas, February 24, 20078 injured · $1.8 million · 50 kt wind · 20 events
- Tornadoes and Hail in Mississippi, February 24 to 25, 2007$1.7 million · EF1 · 55 events
- Winter Storm and Winter Weather in South Dakota, February 24 to 25, 20071 death · 24 events
- Blizzard in Kansas, February 24, 20071 death · 8 events
- Ice Storm and Winter Storm in Iowa, February 24 to 25, 2007$11 million · 21 events
- Avalanche in Washington, February 24, 20071 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18807, 18808.